Alert archive / Nevada / Flash Flood Warnings in 1996
Flash Flood Warning 39, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 4, 1996, 6:45 PM PDT for Clark County, Nevada. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 4, 1996, 6:45 PM PDT (01:45 UTC)
- Expired
- Sep 4, 1996, 7:45 PM PDT
- In force
- 60 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County Clark County, NV
The radar
The Las Vegas radar (KESX), 58 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 1.8 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 3245 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLAS 050146 FFWLAS NVC003-050245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 645 PM PDT WED SEP 4 1996 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 745 PM PDT FOR PEOPLE IN THE FOLLOWING LOCATIONS...... IN SOUTH NEVADA ...SOUTH CENTRAL CLARK COUNTY AT 640 PM THE NATIONAL PARK SERVICE DISPATCH RECEIVED A REPORT OF THREE INCHES OF WATER AND DEBRIS ACROSS HIGHWAY 95 3 MILES NORTH OF SEARCHLIGHT. LAS VEGAS RADAR INDICATED VERY STRONG THUNDERSTORMS CONTINUING IN SOUTH CENTRAL CLARK COUNTY BETWEEN SEARCHLIGHT AND WILLOW BEACH. THIS WARNING DOES NOT INCLUDE THE LAS VEGAS VALLEY. DO NOT DRIVE YOURt VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. KOSIER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 4, 2:47 PM PDT, 3 hours 58 minutes earlier.
Area forecast discussion, Sep 4, 2:47 PM PDT, 3 hours 58 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 245 PM PDT WED SEP 4 1996 ISOLD SHWRS/TSTMS ATTM CONFINED TO XTRM SRN NV/NW AZ. OTHW P/C SKIES ACRS S CNTRL NV IN AREA OF UVV AHD OF PAC NW TROF. WND ADV WORKING OUR WELL...TST SITE WNDS GUSTED TO AS HI AS 45 MPH SO FAR. AGN MDLS SIMILAR IN SWINGING STG VORT CNTR THRU NRN CA TNGT. SYS WKNS/SHEARS NEWD ACRS NRN ROCKY MTN STATES THU/FRI. AGN DILEMMA IS WHERE LOW LVL MSTR ACRS CO RVR WILL ALIGN NXT TWO DAYS. HAVE DISCOUNTED ETA ATTM AS BLV LOW LVL MSTR INTRUSION TO FAR W INTO SRN NV UNDR STRENGTHENING SWLY FLO. LIKE THE IDEA OF THE NGM OF KEEPING AXIS OF MSTR/INSTABILITY ALIGNED N-S ALNG ERN (BRDR WITH UT/AZ. LATER SHFTS WL NEED TO WATCH FOR POSSIBLE FLUCTUATIONS IN MSTR BNDRY FRI. OTHW HGHTS/THKN FALL FOR COOLER TEMPS...WNDS WILL SUBSIDE THRU THE PD AS GRADIENTS RELAX AS TROF WKNS. LAS 0000. PIERCE
In the hours before
Special weather statement, Sep 4, 2:46 PM PDT, 3 hours 59 minutes before
NVZ009-AZZ002-042350- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 246 PM PDT (246 PM MST) WED SEP 4 1996 ...STRONG THUNDERSTORMS NEAR WILLOW BEACH IN LAKE MEAD RECREATION AREA... AT 240 PM...LAS VEGAS DOPPLER RADAR INDICATED VERY STRONG THUNDERSTORMS EXTENDING FROM NEAR WILLOW BEACH SOUTHWEST TO NEAR NIPTON CALIFORNIA. THE THUNDERSTORMS WERE MVING TO THE NORTHEAST AT 15 MPH AND WILL MOVE THROUGH THE WILLOW BEACH AREA DURING THE NEXT HOUR. THE THUNDERSTORMS ARE CAPABLE OF PRODUCING BRIEF LOCALLY HEAVY RAIN...SMALL HAIL AND WIND GUSTS TO NEAR 50 MPH. AT SIGNS OF AN IMPENDING STORM...TOWERING THUNDERHEADS...DARKENING SKIES...LIGHTNING AND INCREASING WINDS...MOVE $TO A PLACE OF SAFETY. TUNE IN NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST WEATHER INFORMATION. KOSIER
Special weather statement, Sep 4, 4:22 PM PDT, 2 hours 23 minutes before
NVZ009-AZZ002-050015- SPECIAL WEATHER STATEMENT...UPDATE NATIONAL WEATHER SERVICE LAS VEGAS NV 420 PM PDT/MST WED SEP 4 1996 ...ISOLATED STRONG THUNDERSTORMS OVER EXTREME SOUTHERN NEVADA AND NORTHWEST ARIZONA... AT 415 PM...LAS VEGAS DOPPLER RADAR DETECTED ISOLATED STRONG THUNDERSTORMS WITHIN THE LAKE MEAD NATIONAL RECREATION AREA OF EXTREME SOUTHERN NEVADA AND NORTHWEST ARIZONA. THE STRONGEST THUNDERSTORM WAS CROSSING LAKE MOHAVE...BETWEEN WILLOW BEACH AND COTTONWOOD COVE. STORM MOVEMENT IS TO THE NORTHEAST AT 20 MPH. THESE STORMS HAVE A HISTORY OF PRODUCING LOCALLY HEAVY RAINS AND GUSTY WINDS. AN EARLY STORM THAT PASSED OVER THE WILLOW BEACH REGION PRODUCED AROUND THREEE TENTHS OFd AN INCH /0.31/ IN 40 MINUTES. MOTORISTS TRAVELING ALONG HIGHWAY 93 BETWEEN HOOVER DAM AND KINGMAN SHOULD BE PREPARED FOR BRIEF HEAVY RAINS AND PONDING OF WATER ON THE HIGHWAY. PIERCE
Special weather statement, Sep 4, 4:39 PM PDT, 2 hours 6 minutes before
CAZ019-050140- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 439 PM PDT WED SEP 4 1996 ...ISOLATED STRONG THUNDERSTORMS OVER CENTRAL SAN BERNARDINO COUNTY... AT 435 PM...LAS VEGAS DOPPLER RADAR INDICATED ISOLATED VERY STRONG THUNDERSTORMS OVER CENTRAL SAN BERNARDINO COUNTY JUST SOUTH OF INTERSTATE HIGHWAY 40 NEAR THE TOWN OF AMBOY. OTHER STRONG THUNDERSTORMS WERE ALONG INTERSTATE 15 BETWEEN BARSTOW AND BAKER. THE THUNDERSTORMS WERE MOVING TO THE NORTHEAST AT 15 MPH. THE THUNDERSTORMS WILL DIMINISH SHORTLY AFTER SUNSET. SOME OF THESE STORMS MAY CONTAIN SMALL HAIL...GUSTY WINDS...DEADLY LIGHTNING AND VERY HEAVY DOWNPOURS OF RAIN. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR REDUCED VISIBILITIES DURING DOWNPOURS OF RAIN. STREETS MAY FLOOD QUICKLY. KOSIER
Special weather statement, Sep 4, 5:51 PM PDT, 54 minutes before
CAZ019-050255- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 551 PM PDT WED SEP 4 1996 ...SCATTERED VERY STRONG THUNDERSTORMS CONTINUE OVER SOUTHERN SAN BERNARDINO COUNTY... AT 545 PM...LAS VEGAS DOPPLER RADAR INDICATED VERY STRONG THUNDERSTORMS CONTINUING OVER SOUTH CENTRAL SAN BERNARDINO COUNTY EXTENDING FROM NEAR INTERSTATE HIGHWAY 40 NEAR THE TOWN OF ESSEX SOUTHWEST TO 25 MILES NORTHEAST OF TWENTYNINE PALMS. MOVEMENT OF THE INDIVIDUAL CELLS IS NORTHEAST AT 20 MPH WHILE THE AREA WAS MOVING TO THE EAST ABOUT 10 MPH. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR REDUCED VISIBILITIES DURING DOWNPOURS OF RAIN. STREETS MAY FLOOD QUICKLY. STRONG GUSTY WINDS...FREQUENT LIGHTNING...VERY HEAVY RAINFALL AND SMALL HAIL MAY ACCOMPANY THE STRONGER STORMS. KOSIER
Special weather statement, Sep 4, 6:17 PM PDT, 28 minutes before
NVZ009-050200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 615 PM PDT WED SEP 4 1996 ...STRONG THUNDERSTORM DEVELOPS ACROSS EXTREME SOUTHERN NEVADA... AT 610 PM PDT...LAS VEGAS DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER THE MCCULLOUGH RANGE...8 MILES NORTHWEST OF SEARCHLIGHT. MOVEMENT WAS TO THE NORTHEAST AT 20 MPH. MOTORIST TRAVELING HIGHWAY 95 BETWEEN BOULDER CITY AND SEARCHLIGHT SHOULD BE PREPARED FOR LOCALLY HEAVY RAIN AND GUSTY WINDS. THERE IS ALSO A CHANCE OF RESTRICTED VISIBILITY IN BLOWING DUST AND SAND OFF THE DRY LAKE BED. THE STORM WILL MOVE INTO THE LAKE MEAD NATIONAL RECREATION AREA NEAR WILLOW BEACH WITHIN THE NEXT HALF HOUR. BOATERS ON LAKE MOHAVE SHOULD BEGIN TO SEEK SAFE HARBOR IMMEDIATELY. PIERCE
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 2:53 PM PDT | Flash Flood Warning | VEF | Clark | 52 min |
| Sep 5, 2:53 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 52 min |
Nearby
Flash Flood Warnings in Nevada, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.